0
RESEARCH PAPERS

Determination of Global Regions of Asymptotic Stability for Difference Dynamical Systems

[+] Author and Article Information
C. S. Hsu, W. H. Cheng

Department of Mechanical Engineering, University of California, Berkeley, Calif.

H. C. Yee

Palo Alto Research Laboratory, Lockheed Missiles and Space Company, Palo Alto, Calif.

J. Appl. Mech 44(1), 147-153 (Mar 01, 1977) (7 pages) doi:10.1115/1.3423981 History: Received April 01, 1976; Online July 12, 2010

Abstract

In this paper certain global properties of dynamical systems governed by nonlinear difference equations are studied. When an asymptotically stable equilibrium state or periodic solution exists, it is desirable to be able to determine a global region of asymptotic stability in the state space. In this paper an effective method is presented for the determination of such a region. It will be seen that once certain features of the backward mapping have been properly delineated, the development of the method becomes a rather simple one. The method is mainly presented for second-order systems but the basic ideas are also applicable to higher-order systems. Through the development of the theory and examples, one also sees that, in general, the region of asymptotic stability for a nonlinear difference system is of extremely complex shape.

Copyright © 1977 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In